Flourescent lights?!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 7/31/2011 10:07 AM (GMT -6)   
Hello..
 
I have a question regarding flourescent lighting..I currently have RA and take Methotrexate for treatment. Lately I have been working several evening shifts in a row, and my office has these types of lights.  As the evening progresses my face/cheeks get redder and redder, and even my co-worker made the comment friday evening about how red my face was and it was terribly embarrassing! I have some kind of red, scaly rash around my nose/chin area but just assumed it was getting older since I'm now 40. I'm wondering if it could be caused by the Methotrexate but I have been on it for many years, or if I should be concerned about something more. I am also on Prednisone at 10mg per day, so maybe it could be a reaction from that? and I am just worrying about nothing at all?
 
Any advice? Back when I was at the university I had this issue but dismissed it as nothing , because when I would go out into the sun I would have the same issue but chalked it up the the MTX. Although the MTX really does keep my facial rash/redness down to a minimum, without it my face looks horrid!

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 7/31/2011 2:25 PM (GMT -6)   
I get the same red rash under the sun and fluorescent lights. It's from the UVA/UVB lights which many of us are sensitive to. Some due to the medication some due to the Lupus sensitivity. I'm in the process of working with my boss getting special covers put on the lights.
Joy

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 8/1/2011 9:02 AM (GMT -6)   
Hi Joy..
 
Are you on Methotrexate by chance? I'm wondering if that could be the cause. I guess I will just ask the rheumy the next time I am in, since I don't have lupus, I thought I would ask over here knowing most have the sensitivitity happening.
 
Thanks so much!

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/1/2011 2:07 PM (GMT -6)   
I'm on plaquenil.
Do you get very itchy too?
Joy

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 8/1/2011 9:07 PM (GMT -6)   
Hi Joy..Do you mean itchy skin? I do, but I'm not on Plaquenil.  I haven't taken that for a few years now. Normally I get the itchy, hive like bumps on the back of neck and upper back..almost like bug bites of sorts, but they are not bug bites!

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/2/2011 7:34 PM (GMT -6)   
I think my itchy skin is from the UVA/UVB lightwaves. When I'm outside or under fluorescent lights for very long I get itchy. No bumps but very itchy.
Joy
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 11:12 PM (GMT -6)
There are a total of 3,005,980 posts in 329,291 threads.
View Active Threads


Who's Online
This forum has 161814 registered members. Please welcome our newest member, thk.
259 Guest(s), 5 Registered Member(s) are currently online.  Details
Youngguy90, PeterDisAbelard., InTheShop, MarkWithIBD, (Seashell)